Pennsylvania, 2007

Winter Storm in Pennsylvania, February 13 to 14, 2007

February 13 to 14, 2007 · NWS CTP · 25 events in 25 counties and zones

A major winter storm affected central Pennsylvania from the early morning hours of February 13th through the late afternoon of the 14th. In addition to at least 6 inches of snow, significant accumulations of sleet and ice were also noted.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A major winter storm affected central Pennsylvania from the early morning hours of February 13th through the late afternoon of the 14th. In addition to at least 6 inches of snow, significant accumulations of sleet and ice were also noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 12, 9:44 PM EST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 12, 9:44 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 PM EST MON FEB 12 2007

.SHORT TERM /REST OF TONIGHT/...

FIRST WIDESPREAD WINTER STORM STILL POISED TO MOVE OVER THE REGION
TUESDAY AND NOT WIND DOWN UNTIL DURING THE DAY WEDNESDAY. AT 00Z
THE STORM WAS EXITING THE TX PANHANDLE REGION AND HEADING EAST
INTO AN INCREASINGLY WARM MOIST AIRMASS. DEWPOINTS IN THE LOW-MID
60S WERE ALREADY FUELING DEEP CONVECTION FROM THE LOUISIANA GULF
COAST NORTH TO ARKANSAS. A LARGE DEFORMATION BAND OF MIXED RAIN
AND SNOW EXTENDED EAST-WEST FROM KANSAS TO SOUTHERN WV. LOCALLY
THE ARCTIC BOUNDARY IS GETTING ABSORBED IN THE LOW LEVEL FLOW AND
WILL RESULT IN JUST A SLOW STEADY DECREASE IN THE TEMPS OVERNIGHT.
THE MAIN BAROCLINIC BOUNDARY WILL STAY TO OUR SOUTH THRU TUES AS
THE STORM IN TX HEADS EAST.

IN TIME THE MODELS AGREE IN ERODING STABILITY ALONG THE MID ATL
COAST...NEAR THE CAROLINA COAST. THIS WILL BE THE BREEDING GROUND
FOR A NEW LOW AS THE PRIMARY HEADS INTO AND TRIES TO PENETRATE THE
COLD STABLE AIR IN PLACE OVER THE NORTHEAST. RAPID CYCLOGENESIS
WILL THEN TAKE PLACE AND THE LOW WILL BOMB OUT AS IT HEADS UP
TOWARD CAPE COD.

TUESDAY SHUD SEE LOWERING CLOUDS AND LIGHT SNOWS DEVELOP IN THE
EAST-WEST AREA OF STRENGTHENING FRONTOGENETIC FORCING NORTH OF THE
FRONT. AS THE STORM NEARS LATER IN THE DAY..INCREASING WARM
ADVECTION WILL ALLOW SNOW TO INTENSIFY WITH MOST OF THE HEAVY
PRECIP EXPECTED IN THE 8-12 HOURS OR SO AFTER ABOUT 00Z. THIS IS
ALSO WHEN THE GUIDANCE IS CONSISTENT IN BRINGING IN THE CHANCE OF
A MIX OR CHANGE OVER TO SLEET OVER PERHAPS AS MUCH AS THE SOUTHERN
HALF OF THE FCST AREA. 21Z SREF AND 18Z MREF PLUMES SHOW ALL AREAS
SOUTH AND EAST OF BRADFORD WITH AT LEAST SEVERAL MEMBERS POINTING
TWD AT LEAST A FEW HOURS OF A SLEET MIX. FAR SERN ZONES ARE THE
MOST VULNERABLE. FOR SNOW LOVERS...NEW NAM RUN SOUNDINGS SHOW
AREA FROM STATE COLLEGE NORTH AND WEST STAYING BELOW ZERO
THROUGHOUT THE STORM MINIMIZING THE THREAT FOR SLEET KEEPING
ACCUMS DOWN.

FOR THE TIME BEING THE FORECAST LOOKS REASONABLE WITH A MAJOR
SNOWFALL OVER MOST OF THE FCST AREA. THE MD BORDER AND SERN ZONES
WILL PROB SEE SOME SLEET OR EVEN A CHC OF FREEZING RAIN MAKING THE
MESS MORE COMPLICATED DOWN THERE. OTHERWISE AVERAGE SNOWFALLS OF
8-12 INCHES LOOK LIKELY...WITH 18 OVER THE FAR NORTH NOT OUT OF
THE QUESTION. WUDNT BE SURPRISED TO SEE SOME INTENSE SNOWFALL
RATES WITH THUNDER SNOW TUES NIGHT INTO WED AM AS ELEVATED
INSTABILITY GETS FACTORED INTO THE EQUATION. GFS AND NAM BOTH SHOW
SHARP DECREASE IN LAYERED EPV WITH NEG VALUES DEVELOPING LATER
TUES NIGHT INTO WED MORNING. COULD BE QUITE AN INTERESTING NIGHT.

LASTLY...WED AFTERNOON WILL BECOME WINDY AS THE LOW BOMBS OFF NEW
ENGLAND. WILL HAVE TO BE AWARE OF POTENTIAL FOR NEAR BLIZZARD
CONDITIONS TO DEVELOP WHERE ALL OR MOST SNOW OCCURS AS IT WILL
LIKELY BE A DRY POWDERY SNOW.

THE UPDATE WILL JUST TWEAK OVERNIGHT WORDING...REST OF THE FORECAST
WILL RIDE UNTIL THINGS START TO DEVELOP TUESDAY.

LA CORTE

&&

.PREV DISCUSSION...
/ISSUED 248 PM EST MON FEB 12 2007/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

LIGHT SNOW ADVANCING IN FROM THE WEST IS TRYING TO MAKE IT TO THE
GROUND...BUT IS DRYING UP BEFORE DOING SO...BUT MOISTURE SHOULD
INCREASE THROUGH THE NIGHT. FRONT IS INCHING SWRD THRU WRN NY AND
WILL BE INTO THE AREA SOON. WILL HOLD RIGHT WITH THE MAV GUID FOR
TEMPS THE NEXT 36 HRS...AS THERE IS LITTLE DIURNAL CHANGE - AND
MOSTLY OFF-TIME/NON-DIURNAL CHANGES TO COME AS THE WARM AIR WAGGLES
IN ABOVE FROM THE SOUTH.

THE STORM: STILL TAKING SHAPE...BUT ENUF CONFIDENCE NOW THAT WE WILL
POST WINTER STORM OR HVY SNOW WARNINGS FOR THE ENTIRE CWA WITH THIS
PKG. GREAT MOISTURE INFLOW FROM GOMEX FEEDING IT NOW...AND ATLANTIC
MSTR KEEPS PWATS ABOVE NORMAL. HVY SNOW THREAT MAY HAVE SHIFTED A
BIT TO THE NORTH FROM ORIG FCSTS...BUT THE THREAT OF NASTY WX
CONTINUES TO LOOK DEFINITE FOR ALL THE AREA.

SNOW DEVELOPS LATE TONIGHT JUST TO OUR SOUTH AND SLIDES NWRD INTO OUR
CWA IN THE MORNING. IT SHOULD SNOW OVER MOST OF MY CWA BY 5
PM...WITH QUITE A FEW INCHES IN THE LAURELS AND WESTERN MTS. PRIMARY
LOW DOES NOT GIVE UP EASILY...BUT LLVL PRESSURE FALL IN ERN PA BY
THE END OF TUES NIGHT AND KEEP PRECIP GOING IN THE EAST THRU MUCH OF
WED.  TIMING HAS NOT WAVED MUCH THESE LAST FEW CYCLES. THIS IS VERY
CONSISTENT.

GFS-BASED GEFS SOLNS ARE BACK TO A BIT OF A COOLER SOLN...WHICH WILL
KEEP IT ALL SNOW IN THE NORTH AND SOME MIX WITH SLEET IN THE RIDGE
AND VALLEY REGION AND LAURELS. ADMIRABLY PERFORMING NAM12 SAYS THE
SE WILL LIKELY SEE THINGS CHANGE TO PROLONGED PD OF FZRA...BUT WILL
TEMPER THAT LOFTY 1+ INCH OF ICE PROG FROM THE NAM12 TO JUST AROUND
A QUARTER OF AN INCH POSSIBLE IN LANCASTER/YORK. STILL PLENTY OF
SNOW SLEET AND ICE TO MAKE A REAL MESS LATE TUES AND MOSTLY ON WED.

SNOW NUMBERS WILL BE INCHED /BAD PUN/ UP AGAIN WITH THIS PKG...AND
THE NRN TIER COULD END UP SEEING OVER A FOOT.

AGAIN...WILL TRY TO HIGHLIGHT THE THREATS MORE SPECIFICALLY IN THE
WSW PRODUCT.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

DID NOT MAKE MANY CHANGES FROM YESTERDAY. WITH STORM TRACKING
SLIGHTLY FURTHER NORTH NOW...TEMPS FOR THE LATER PART OF THE WEEK
MAY BE A FEW DEGREES WARMER...BUT NOT MUCH. BEST CHC FOR WRAP
AROUND SNOW AND LAKE EFFECT SNOW STILL LOOKS TO BE LATE THU INTO
EARLY SAT...PERHAPS SLIGHTLY EARLIER FOR WARREN COUNTY ETC.

KEPT LOW CHC POPS IN FOR NEXT SUNDAY. WENT WITH DRY CONDITIONS
FOR NEXT MONDAY. GFS AT 240 HRS HAS ANOTHER MAJOR SYSTEM COMING
OUT OF THE SW.

AVIATION /20Z-18Z/...

SCATTERED LIGHT SNOW SHOWERS AND OCCASIONAL MVFR CEILINGS POSSIBLE
ACROSS PARTS OF THE STATE TONIGHT ASSOCIATED WITH A COLD FRONT.
OTHERWISE...NO IMPACTS THROUGH MUCH OF TONIGHT.  HOWEVER...A
SIGNIFICANT WINTER STORM WILL DEVELOP ACROSS THE REGION LATER
TONIGHT AND PROVIDE A SIGNIFICANT IMPACT TO AVIATION THAT WILL LAST
WELL INTO WEDNESDAY.

SEVERAL FORECAST CONCERNS:  TIMING AND OVERALL IMPACTS TO CEILINGS
AND VIS AS WELL AS HOW FAR THE WINTRY MIX WILL EXTEND INTO THE
STATE.

LOOKS LIKE THE SNOW WILL BEGIN ACROSS THE SOUTH AND WEST...ABOUT MID
WAY THROUGH THE PERIOD...AND THEN GRADUALLY SHIFT EAST AND NORTH.
THERE IS STILL A HIGH DEGREE OF UNCERTAINLY WITH THE STORM
TRACK/TIMING...THEREFORE BEST STRATEGY WAS TO LIMIT OVERALL
IMPACT...PARTICULARLY NEAR THE END OF THE PERIOD.  EXPECT VIS WITH
THIS SNOW TO DROPS BELOW 1/2 MILE WHEN IT FINALLY GETS GOING. AS
FOR THE EXTENT OF THE FREEZING RAIN POTENTIAL...THE HIGHEST
POSSIBILITY WILL BE FOR SOUTHEASTERN PENNSYLVANIA...POSSIBLY AS FAR
NORTH AS KMDT...BUT AROUND OR AFTER 18Z TOMORROW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 9 AM TUESDAY TO 4 PM EST WEDNESDAY FOR
PAZ004>006-010>012-017-018-037-041-042.

WINTER STORM WARNING FROM 9 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR PAZ045-046-049>053-058.

WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR PAZ024-033.

WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR PAZ019-025>028-034>036-056-057-059-063>066.

&&
Hazardous weather outlook, Feb 12, 5:22 AM EST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 AM EST MON FEB 12 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-131030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
522 AM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DEVELOPING STORM WILL TRACK FROM THE SOUTHERN PLAINS THIS
EVENING TO THE MID ATLANTIC COAST BY WEDNESDAY MORNING. THIS
SYSTEM WILL SPREAD SNOW INTO THE STATE ON TUESDAY. PRECIPITATION
WILL LIKELY TURN TO A WINTRY MIX OVER SOUTHERN PENNSYLVANIA
TUESDAY NIGHT...WHILE HEAVY SNOW FALLS ACROSS THE NORTH. MOST
LIKELY SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 12 INCHES OVER THE
NORTH. ACCUMULATIONS OF 3 TO 6 INCHES ARE MORE LIKELY ACROSS THE
SOUTH...DUE TO THE CHANGEOVER.

BLUSTERY AND COLD CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY
NIGHT THROUGH FRIDAY. SIGNIFICANT BLOWING AND DRIFTING SNOW IS
LIKELY OVER AREAS THAT RECEIVE MOSTLY SNOW FROM THE UPCOMING
STORM. IN ADDITION...DANGEROUS WIND CHILLS OF AROUND 15 BELOW ZERO
ARE POSSIBLE LATE THIS WEEK...ESPECIALLY OVER THE MOUNTAINS DURING WEDNESDAY
AND THURSDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 winter storm. Local standard time, as filed.

Winter Storm, Bedford

When
February 13, 3:00 AM EST to February 14, 6:00 PM EST
Where
Bedford forecast zone
Reported by
Emergency Manager
Coordinates
40.007, -78.490 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Bedford County, a mix of sleet and freezing rain fell in addition to 6 to 7 inches of snow.

Winter Storm, Somerset

When
February 13, 3:00 AM EST to February 14, 7:00 PM EST
Where
Somerset forecast zone
Reported by
Emergency Manager
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Somerset County, a mix of sleet and freezing rain fell in addition to 6 to 12 inches of snow. Over the highest elevations of the county, 16 inches of snow was recorded at Mount Davis.

Winter Storm, Blair

When
February 13, 4:00 AM EST to February 14, 6:00 PM EST
Where
Blair forecast zone
Reported by
Emergency Manager
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Blair County, a mix of sleet and snow accumulated 7 to 8 inches.

Winter Storm, Cambria

When
February 13, 4:00 AM EST to February 14, 7:00 PM EST
Where
Cambria forecast zone
Reported by
Emergency Manager
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Cambria County, a mix of sleet and snow accumulated 11 to 15 inches.

Winter Storm, Adams

When
February 13, 5:00 AM EST to February 14, 8:00 PM EST
Where
Adams forecast zone
Reported by
Emergency Manager
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Adams County, a mix of sleet and freezing rain fell in addition to 6 to 8 inches of snow.

Winter Storm, Franklin

When
February 13, 5:00 AM EST to February 14, 8:00 PM EST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
39.927, -77.721 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Franklin County, a mix of sleet and freezing rain fell in addition to 6 to 7 inches of snow.

Winter Storm, Fulton

When
February 13, 5:00 AM EST to February 14, 7:00 PM EST
Where
Fulton forecast zone
Reported by
Emergency Manager
Coordinates
39.925, -78.113 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Fulton County, a mix of sleet and freezing rain fell in addition to 6 to 7 inches of snow.

Winter Storm, Lancaster

When
February 13, 6:00 AM EST to February 14, 9:00 PM EST
Where
Lancaster forecast zone
Reported by
Emergency Manager
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Lancaster County, a mix of sleet and freezing rain fell in addition to 6 to 8 inches of snow.

Winter Storm, York

When
February 13, 6:00 AM EST to February 14, 9:00 PM EST
Where
York forecast zone
Reported by
Emergency Manager
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In York County, a mix of sleet and freezing rain fell in addition to 6 to 8 inches of snow.

Winter Storm, Cumberland

When
February 13, 7:00 AM EST to February 14, 8:00 PM EST
Where
Cumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Cumberland County, a mix of sleet and freezing rain fell in addition to 6 inches of snow.

Winter Storm, Dauphin

When
February 13, 7:00 AM EST to February 14, 8:00 PM EST
Where
Dauphin forecast zone
Reported by
Emergency Manager
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Dauphin County, a mix of sleet and freezing rain fell in addition to 6 to 9 inches of snow.

Winter Storm, Huntingdon

When
February 13, 7:00 AM EST to February 14, 7:00 PM EST
Where
Huntingdon forecast zone
Reported by
Emergency Manager
Coordinates
40.417, -77.981 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Huntingdon County, a mix of sleet snow accumulated 7 to 10 inches.

Winter Storm, Juniata

When
February 13, 7:00 AM EST to February 14, 7:00 PM EST
Where
Juniata forecast zone
Reported by
Emergency Manager
Coordinates
40.531, -77.402 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Juniata County, a mix of sleet snow accumulated 7 to 9 inches.

Winter Storm, Lebanon

When
February 13, 7:00 AM EST to February 14, 9:00 PM EST
Where
Lebanon forecast zone
Reported by
Emergency Manager
Coordinates
40.367, -76.458 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Lebanon County, a mix of sleet and freezing rain fell in addition to 8 inches of snow.

Winter Storm, Mifflin

When
February 13, 7:00 AM EST to February 14, 7:00 PM EST
Where
Mifflin forecast zone
Reported by
Emergency Manager
Coordinates
40.610, -77.617 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Mifflin County, a mix of snow and sleet accumulated 9 inches.

Winter Storm, Perry

When
February 13, 7:00 AM EST to February 14, 8:00 PM EST
Where
Perry forecast zone
Reported by
Emergency Manager
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Perry County, a mix of sleet and freezing rain fell in addition to 7 to 9 inches of snow.

Winter Storm, Southern Centre

When
February 13, 7:00 AM EST to February 14, 7:00 PM EST
Where
Southern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Southern Centre County, a mix of snow and sleet accumulated 9 to 12 inches.

Winter Storm, Snyder

When
February 13, 9:00 AM EST to February 14, 8:00 PM EST
Where
Snyder forecast zone
Reported by
Emergency Manager
Coordinates
40.770, -77.070 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Snyder County, a mix of snow and sleet accumulated 6 to 8 inches.

Winter Storm, Southern Clinton

When
February 13, 9:00 AM EST to February 14, 7:00 PM EST
Where
Southern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Southern Clinton County, a mix of snow and sleet accumulated 10 to 13 inches.

Winter Storm, Union

When
February 13, 9:00 AM EST to February 14, 7:00 PM EST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
40.963, -77.062 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Union County, a mix of snow and sleet accumulated 6 to 8 inches.

Winter Storm, Montour

When
February 13, 10:00 AM EST to February 14, 9:00 PM EST
Where
Montour forecast zone
Reported by
Emergency Manager
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Montour County, a mix of snow and sleet accumulated 6 to 9 inches.

Winter Storm, Northumberland

When
February 13, 10:00 AM EST to February 14, 8:00 PM EST
Where
Northumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Northumberland County, a mix of snow and sleet accumulated 8 to 14 inches.

Winter Storm, Schuylkill

When
February 13, 10:00 AM EST to February 14, 7:00 PM EST
Where
Schuylkill forecast zone
Reported by
Emergency Manager
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Schuylkill County, a mix of snow and sleet accumulated to 10 to 15 inches.

Winter Storm, Columbia

When
February 13, 11:00 AM EST to February 14, 9:00 PM EST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
41.049, -76.405 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Columbia County, a mix of sleet and snow accumulated 10 to 11 inches.

Winter Storm, Southern Lycoming

When
February 13, 11:00 AM EST to February 14, 8:00 PM EST
Where
Southern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A major winter storm, the first of the season, struck central Pennsylvania from the early morning hours of the 13th through the afternoon hours of the 14th. In Southern Lycoming County, a mix of snow and sleet accumulated 9 to 12 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11615, 11634, 11616, 11617, 11613, 11621, 11622, 11625, 11641, 11619, 11620, 11623, 11624, 11626, 11627, 11630, 11635, 11632, 11636, 11640, 11628, 11629, 11631, 11618, 11638.